Alert archive / Indiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 203, NWS Northern Indiana

August 13, 20114 counties in Indiana

NWS Northern Indiana issued this severe thunderstorm warning at Aug 13, 2011, 7:08 PM EDT for 4 counties in Indiana. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 13, 2011, 7:08 PM EDT (23:08 UTC)
Expired
Aug 13, 2011, 8:15 PM EDT
In force
67 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Fulton County, IN, Marshall County, IN, Pulaski County, IN, Starke County, IN

The radar

The Northern Indiana radar (KIWX), 68 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 13, 1:12 PM EDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 11.1 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2011-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.1000850700500300200100-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2011-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
7333 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

206 
WUUS53 KIWX 132308
SVRIWX
INC049-099-131-149-140015-
/O.NEW.KIWX.SV.W.0203.110813T2308Z-110814T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
708 PM EDT SAT AUG 13 2011

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PULASKI COUNTY IN NORTHWEST INDIANA...
  SOUTHERN MARSHALL COUNTY IN NORTH CENTRAL INDIANA...
  FULTON COUNTY IN NORTH CENTRAL INDIANA...
  SOUTHEASTERN STARKE COUNTY IN NORTHWEST INDIANA...

* UNTIL 815 PM EDT/715 PM CDT/

* AT 607 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS SEVERE STORM WAS LOCATED
  3 MILES NORTHWEST OF WINAMAC...AND MOVING EAST AT 30 MPH.

* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
  ROCHESTER...

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
BEARDSTOWN...VANMETER PARK...ORA...LAWTON...MONTEREY...LAKE BRUCE...
KEWANNA...BRUCE LAKE STATION...DELONG...LEITERS FORD...MAXINKUCKEE
AND WALNUT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH...
PREPARE IMMEDIATELY FOR QUARTER SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH...ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 4115 8681 4125 8611 4101 8608 4101 8617
      4100 8617 4098 8680
TIME...MOT...LOC 2308Z 264DEG 25KT 4109 8664
WIND...HAIL 60MPH 1.00IN

$$
2 follow-up statements
437 
WWUS53 KIWX 132346
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
746 PM EDT SAT AUG 13 2011

INC131-132356-
/O.CAN.KIWX.SV.W.0203.000000T0000Z-110814T0015Z/
PULASKI IN-
646 PM CDT SAT AUG 13 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN PULASKI COUNTY IS
CANCELLED...

AT 644 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD MOVED OUT AND 
NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

LAT...LON 4117 8647 4123 8610 4101 8608 4101 8617
      4100 8617 4099 8647
TIME...MOT...LOC 2346Z 269DEG 20KT 4105 8632

$$

INC049-099-140015-
/O.CON.KIWX.SV.W.0203.000000T0000Z-110814T0015Z/
FULTON IN-MARSHALL IN-
746 PM EDT SAT AUG 13 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM
EDT/715 PM CDT/ FOR SOUTH CENTRAL MARSHALL AND NORTHERN FULTON
COUNTIES IN NORTH CENTRAL INDIANA...

AT 744 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS
LOCATED 7 MILES WEST OF ROCHESTER...AND MOVING EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  ROCHESTER...WALNUT...TIOSA...LAKE MANITOU...TALMA...ATHENS...
  TIPPECANOE AND OLD TIP TOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH...
PREPARE IMMEDIATELY FOR QUARTER SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH....ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 4117 8647 4123 8610 4101 8608 4101 8617
      4100 8617 4099 8647
TIME...MOT...LOC 2346Z 269DEG 20KT 4105 8632
WIND...HAIL 60MPH 1.00IN

$$


FISHER
269 
WWUS53 KIWX 132359
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
759 PM EDT SAT AUG 13 2011

INC049-099-140009-
/O.CAN.KIWX.SV.W.0203.000000T0000Z-110814T0015Z/
FULTON IN-MARSHALL IN-
759 PM EDT SAT AUG 13 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL MARSHALL AND
NORTHERN FULTON COUNTIES IN NORTH CENTRAL INDIANA IS CANCELLED...

AT 758 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED AND
NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...
THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

HEAVY RAIN...SMALL HAIL AND WIND GUSTS TO 45 MPH WILL STILL BE 
POSSIBLE WITH THE STRONGEST STORMS. 

LAT...LON 4117 8647 4123 8610 4101 8608 4101 8617
      4100 8617 4099 8647
TIME...MOT...LOC 2359Z 269DEG 20KT 4105 8622

$$


FISHER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 2:50 PM EDT, 4 hours 18 minutes earlier.

Area forecast discussion, Aug 13, 2:50 PM EDT, 4 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
250 PM EDT SAT AUG 13 2011

.SHORT TERM.../TONIGHT THROUGH SUNDAY NIGHT/

STRONG VORT MAX/SHRTWV MOVG ESE THROUGH THE MID MS VALLEY THIS AFTN
WILL CONT TO AMPLIFY AS IT MOVES ACROSS OUR AREA OVERNIGHT.
ASSOCIATED SFC LOW RATHER WK BUT SHOULD GRADUALLY DEEPEN AS THE LOW
MOVES EAST AND UPR TROF CONTS TO AMPLIFY OVER THE NEXT 24-36HRS.
LINE OF TSTMS HAS DEVELOPED ALONG THE SFC FRONT AND WAS MOVG E-SE
ACROSS LM/NE IL THIS AFTN. UNSTABLE AIRMASS WITH SBCAPE 2-2.5KJ/KJ
AND DCAPE >1KJ/KG WILL OVERSPREAD THE CWA LATE THIS AFTN/EVE AS THIS
LINE MOVES THROUGH. 0-6KM SHEAR LIMITED BUT NEAR 30KT WHICH SHOULD
BE SUFFICIENT FOR SOME STORM ORGANIZATION. FREEZING LEVELS ALSO
SEASONABLY LOW AROUND 11KFT SUPPORTING POTENTIAL FOR LARGE HAIL WITH
STRONGER CELLS. THUS...SVR TSTM WATCH IN EFFECT UNTIL 800 PM.
CURRENT INDICATIONS ARE THAT THIS WATCH SHOULD BE ABLE TO BE CLEARED
BEHIND THE LINE/CDFNT EARLY ACROSS NW PORTION OF CWA LATE THIS AFTN.
SCT SHOWERS OR PATCHY LIGHT RAIN LIKELY TO DVLP BEHIND THE FRONT
OVERNIGHT AS LOW LEVEL CYCLONIC FLOW STRENGTHENS AND UPR LEVEL TROF
MOVES THROU THE AREA. THIS ACTIVITY SHOULD GRADUALLY END FROM W-E
ACROSS THE CWA SUNDAY AFTN/EVE AS THE LOW CONTS TO THE EAST.

LITTLE CHANGE TO PREV FCST TEMPS. MIXING AND CLOUDINESS LIKELY WILL
HOLD MINS ABOVE MOS FCST NEXT COUPLE OF NIGHTS. LIKEWISE CLOUD COVER
SHOULD LIMIT TEMP RISES BLO MOS FCST EAST ON SUNDAY.

&&

.LONG TERM...
MONDAY THROUGH FRIDAY.

MAIN CHALLENGE OF PERIOD IS TIMING AND STRENGTH OF SYSTEM PROGGED TO
MOVE THROUGH DURING THE MIDDLE OF THE WEEK. HIGH PRESSURE WILL BEGIN
TO DRIFT SOUTHEAST INTO THE AREA ON MONDAY AS UPPER TROUGH DEPARTS
TOWARDS THE EAST COAST. DRY CONDITIONS EXPECTED MONDAY AND TUESDAY
AS SURFACE RIDGE SLOWLY DRIFTS EAST ACROSS REGION. FOCUS THEN SHIFTS
TO SYSTEM DEVELOPING NEAR THE NW PACIFIC COAST. UPPER LOW WILL SLIDE
EASTWARD INTO SOUTHERN BC BY MONDAY NIGHT AND THEN ACCELERATE
EASTWARD ACROSS THE NORTHERN CONUS IN RESPONSE TO HEIGHT FALLS AND
JET ROUNDING THE BASE OF A BROAD TROUGH AS RIDGE BEGINS TO FLATTEN
BY MIDWEEK. SHORTWAVE DISTURBANCE WILL RIDE OVER THE TOP OF THE
RIDGE AND MOVE SOUTHEAST INTO THE AREA BY WEDNESDAY. GFS CONTINUES
TO BE MORE AGGRESSIVE THAN ECMWF WITH MOISTURE RETURN AND FORCING
AHEAD OF THE SHORTWAVE AND DEPICTS A MORE ACTIVE PATTERN. SUSPECT
MUCH OF WEDNESDAY WILL BE DRY AS RIDGING ATTEMPTS TO HOLD ON
THEREFORE LEFT DRY GRIDS AS IS FOR NOW. LOOKS LIKE BEST SHOT FOR
PRECIP REMAINS OVERNIGHT ON WEDNESDAY INTO THURSDAY WITH THE
APPROACH OF WEAK COLD FRONT AND BETTER FORCING. DID NOT DEVIATE MUCH
FROM GOING POP GRIDS GIVEN DISCREPANCIES BETWEEN MODEL SOLUTIONS
THIS FAR OUT.

TEMPERATURES WILL BEGIN AROUND NORMAL FOR THE START OF THE PERIOD
AND SLOWLY BEGIN TO WARM INTO THE MID 80S BY WEDNESDAY AS FLOW
SHIFTS FROM THE NW TO MORE SOUTHERLY WITH WAA BENEATH THE RIDGE.
HIGHS WILL THEN DROP A FEW DEGREES FOR THURS AND FRI AFTER FROPA.
LOWS WILL BE AROUND OR JUST ABOVE NORMAL THRU THE PERIOD.

&&

.AVIATION...
LINE OF TSTMS ACROSS SE WI/NRN IL MOVG SE EXPECTED TO PERSIST AND
MOVE THROUGH SBN AROUND 21Z AND FWA AROUND 00Z. ADDED TEMPO TSRA
WITH MVFR CONDITIONS AND GUSTY WINDS TO ACCOUNT FOR THIS ACTIVITY
THIS AFTN/EVE...THOUGH UPDATES FOR LOWER CONDITIONS PSBL FOR
LOCALLY STRONGER TSTMS. SCT SHOWERS SHOULD CONT TONIGHT AND INTO
SUNDAY IN INCRSG LOW LEVEL CAA/CYCLONIC FLOW. CIGS/VSBYS EXPECTED
TO LOWER INTO MVFR RANGE OVERNIGHT WITH STRATO CU HOLDING INTO
SUNDAY AFTN AND NNW WINDS INCRSG AS LOW MOVES EAST AND DEEPENS.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...SMALL CRAFT ADVISORY FROM 5 AM SUNDAY TO 2 PM EDT MONDAY FOR
     LMZ043-046.

&&

SHORT TERM...JT
LONG TERM...OBERGFELL
AVIATION...JT
Hazardous weather outlook, Aug 13, 1:12 PM EDT, 5 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
112 PM EDT SAT AUG 13 2011

INZ003-LMZ043-046-MIZ077-141715-
LA PORTE-NEW BUFFALO MI TO ST JOSEPH MI-
MICHIGAN CITY IN TO NEW BUFFALO MI-BERRIEN-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN
112 PM EDT SAT AUG 13 2011 /1212 PM CDT SAT AUG 13 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA...
SOUTHWEST LOWER MICHIGAN AND THE NEARSHORE WATERS OF SOUTHEASTERN
LAKE MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A LINE OF THUNDERSTORMS IS EXPECTED TO MOVE SOUTHEAST ACROSS THE
AREA THIS AFTERNOON. SOME OF THE STORMS MAY BE SEVERE WITH LARGE
HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A MODERATE TO HIGH RIP CURRENT RISK SUNDAY AND MONDAY.

SMALL CRAFT ADVISORY CONDITIONS ARE LIKELY SUNDAY AND MONDAY.

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005-
015-016-024-025-141715-
ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI-
MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-
WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART...
GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER...
AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE...
PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE...
COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO...
BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...
HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...
HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
112 PM EDT SAT AUG 13 2011 /1212 PM CDT SAT AUG 13 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A LINE OF THUNDERSTORMS IS EXPECTED TO MOVE SOUTHEAST ACROSS THE
AREA THIS AFTERNOON AND THIS EVENING. SOME OF THE STORMS MAY BE
SEVERE WITH LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Local storm report, Aug 13, 6:43 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
643 PM EDT SAT AUG 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     HAIL             4 W GROVERTOWN          41.38N  86.58W
08/13/2011  E0.50 INCH       STARKE             IN   TRAINED SPOTTER

&&

EVENT NUMBER IWX1101319

FISHER
Local storm report, Aug 13, 6:45 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
645 PM EDT SAT AUG 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0642 PM     HAIL             4 NE NORTH JUDSON       41.26N  86.72W
08/13/2011  E0.25 INCH       STARKE             IN   TRAINED SPOTTER

&&

EVENT NUMBER IWX1101320

FISHER
Special weather statement, Aug 13, 6:51 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
651 PM EDT SAT AUG 13 2011

INZ014-132315-
MARSHALL IN-
651 PM EDT SAT AUG 13 2011

...STRONG THUNDERSTORMS MOVING INTO CENTRAL MARSHALL COUNTY...

AT 648 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR PLYMOUTH...MOVING EAST AT 30 MPH.

PENNY SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  PLYMOUTH...
  ARGOS...
  BOURBON...
  LINKVILLE...
  LAKE OF THE WOODS...
  INWOOD...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR NORTHERN INDIANA AND SOUTHERN MICHIGAN AND
NORTHWESTERN OHIO.

LAT...LON 4135 8646 4143 8646 4144 8607 4122 8607
      4124 8647 4133 8647 4135 8647
TIME...MOT...LOC 2251Z 271DEG 25KT 4133 8638

FISHER
Special weather statement, Aug 13, 6:53 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
653 PM EDT SAT AUG 13 2011

INZ004-005-014-016-132330-
ELKHART IN-KOSCIUSKO IN-MARSHALL IN-ST. JOSEPH IN-
653 PM EDT SAT AUG 13 2011

...STRONG THUNDERSTORMS MOVING TOWARD NORTHERN KOSCIUSKO...
NORTHEASTERN MARSHALL...EASTERN ST. JOSEPH AND ELKHART COUNTIES IN
NORTH CENTRAL INDIANA...

AT 648 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MISHAWAKA TO
BREMEN...MOVING EAST AT 25 MPH.

WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING AND BRIEF
HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  NAPPANEE...
  SIMONTON LAKE AND ELKHART...
  DUNLAP...
  GOSHEN...
  SYRACUSE...
  WAKARUSA...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR NORTHERN INDIANA AND SOUTHERN MICHIGAN AND
NORTHWESTERN OHIO.

LAT...LON 4176 8573 4140 8571 4142 8617 4174 8617
TIME...MOT...LOC 2253Z 270DEG 23KT 4170 8611 4142 8610
Special weather statement, Aug 13, 6:57 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
657 PM EDT SAT AUG 13 2011

INZ012>015-132330-
FULTON IN-MARSHALL IN-PULASKI IN-STARKE IN-
557 PM CDT SAT AUG 13 2011

...STRONG THUNDERSTORMS MOVING TOWARD SOUTHWESTERN MARSHALL AND
NORTHWESTERN FULTON COUNTIES IN NORTH CENTRAL INDIANA...AND NORTHERN
PULASKI IN NORTHWEST INDIANA...

AT 553 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF NORTH JUDSON...OR 9 MILES
NORTHWEST OF WINAMAC...MOVING EAST AT 20 MPH.

PENNY SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  WINAMAC...
  CULVER...
  RIPLEY...
  BEARDSTOWN AND BASS LAKE...
  ORA AND VANMETER PARK...
  MONTEREY...DELONG AND LAKE BRUCE...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
SATURDAY EVENING/800 PM EDT SATURDAY EVENING/ FOR NORTHERN INDIANA
AND SOUTHERN MICHIGAN AND NORTHWESTERN OHIO.

LAT...LON 4122 8636 4101 8638 4105 8684 4122 8683
TIME...MOT...LOC 2256Z 272DEG 18KT 4114 8671
Local storm report, Aug 13, 7:02 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
702 PM EDT SAT AUG 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0656 PM     HAIL             2 NE BASS LAKE          41.22N  86.58W
08/13/2011  E0.25 INCH       STARKE             IN   TRAINED SPOTTER

&&

EVENT NUMBER IWX1101321

FISHER

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 4:20 AM EDTSmall Craft AdvisoryIWX53 hr
Aug 13, 4:27 AM EDTRip Current StatementIWX54 hr
Aug 13, 3:08 PM EDTSpecial Marine WarningIWX97 min
Aug 13, 4:10 PM EDTSevere Thunderstorm WarningIWXLaPorte, Saint Joseph65 min
Aug 13, 4:32 PM EDTAreal Flood AdvisoryIWXLaPorte, Saint Joseph118 min
Aug 13, 5:26 PM EDTSpecial Weather StatementIWXDeKalb, Kosciusko, LaGrange, Noble, Steuben, Whitley34 min
Aug 13, 5:47 PM EDTSevere Thunderstorm WarningIWXLaPorte, Saint Joseph48 min
Aug 13, 6:14 PM EDTSevere Thunderstorm WarningIWXLaPorte, Saint Joseph, Starke61 min
Aug 13, 6:51 PM EDTSpecial Weather StatementIWXMarshall24 min
Aug 13, 6:53 PM EDTSpecial Weather StatementIWXElkhart37 min
Aug 13, 6:57 PM EDTSpecial Weather StatementIWXPulaski33 min
Aug 13, 7:21 PM EDTSevere Thunderstorm WarningIWXCass, Fulton, Pulaski, White54 min
Aug 13, 7:35 PM EDTTornado WarningIWXCass, White15 min
Aug 13, 7:59 PM EDTSpecial Weather StatementIWXWabash31 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.